If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Son w/HOCM

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Son w/HOCM

    [Son w/HOCM]

    Author: Sue (---.proxy.aol.com)

    Date: 02-03-02 21:14

    Hello,

    I am the mother of a 14 year old son who was diagnosed at age 7 with HCM, they now call it HOCM as the thickness has increased.

    I bit of history......For better than 5 years my son took 120mgs of verapamil 1x a day. He was with out symptmos etc. 3 years ago he started getting dizzy weak etc. An echo told us that the muscle had gotten thicker. A little more than a year ago he had a pacemaker/defribulator implanted. When they do the surgery they stop heart to make sure the defribulator is working. Welllllll he ended up with 2nd degree burns on his chest from the paddles as he was down for 45 seconds. They did try one more time (good thing I didnt know at the time) and the defib. worked. So......after many pace settings my son fianally feels pretty good!!!! He is very limited. Stairs are always a killer for him but for the most part he is better than before.

    Here is my question?????? 3 days in a row he has felt weak, heart palpatations every morning. We called the doc.......we had just been in the day before. They sent me to his pediatrician. He was given a full exam. They noticed that his blood pressure would go "up" when he stood up. This meant to them that he was a bit deydrated. They figured he was fighting off a "virus" So we went home and drank him silly.....we do anyway. After the 3 days he did seem better. It seemed to me the docs werent as concerned as we were?????? Anyone ever have this happen when they were sick but didnt know they were sick???? I saw no signs of him being sick beside complaining about weak and racing heart. I will also note: He knew he couldnt go to his dads over the weekend if he didnt feel better....On Saturday he was wonderful!!!!! So he is at his dads!!!!!! Thoughts?????

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Son w/HOCM]

    Author: beckley (---.biz.mindspring.com)

    Date: 02-12-02 00:09

    Dear Mom,

    Verapamil reduces blood pressure and can cause that dizziness when you go from sitting to standing really quickly. You want to talk to the doctor about beta-blockers instead of the calcium channel blockers --see if they think that will make a difference. Perhaps the verapamil has started to "wear off" --were his spells just before the next dose was due, or a few hours short of it? That would indicate a need for more or different medication.

    I can't tell you why they would assume a virus unless there were other indications they didn't share with you. Keep a close watch and talk to your son about any patterns in the spells. And the doctors about the meds.

    Take care,

    Sarah
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

Working...
X